MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICROGRASPER STRAIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. MICROGRASPER STRAIGHT; ACCESSORIES,ARTHROSCOPIC
Model Number 7207598
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during anchor arthroscopy the micrograsper straight won¿t close, is broken.The device was outside of the patient at the moment of the failure.There was no delay and it is unknown how the procedure was completed.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: one 7207598 micrograsper straight has returned for evaluation.This is a two year old reusable device.The complaint stated: ¿during anchor arthroscopy the micrograsper straight won¿t close, is broken¿.Visual assessment confirms complaint.The jaws would not close.An exact root cause cannot be determined with confidence.However, factors that could have contributed to the reported event include: inadequate cleaning of device or excessive force.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaint batch records was preformed, no other complaints of this failure was found.

Brand Name
MICROGRASPER STRAIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10474562
Report Number1219602-2020-01335
Device Sequence Number19535369
Product Code NBH
UDI-Device Identifier03596010427311
UDI-Public03596010427311
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207598
Device Catalogue Number7207598
Device Lot Number50758846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1